Georgia, 2016High Wind and Strong Wind in Georgia, March 24, 2016
March 24, 2016 · NWS FFC · 5 events in 4 counties and zones
During the evening of March 24th a strong, localized, surface pressure gradient developed across portions of north Georgia between a meso-scale surface low and a corresponding meso-scale high in the wake of a dying squall line. Wind gusts of 40-60 MPH and scattered incidents of wind damage occurred across the Atlanta metropolitan area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of March 24th a strong, localized, surface pressure gradient developed across portions of north Georgia between a meso-scale surface low and a corresponding meso-scale high in the wake of a dying squall line. Wind gusts of 40-60 MPH and scattered incidents of wind damage occurred across the Atlanta metropolitan area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 24, 3:27 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 24, 3:27 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT THU MAR 24 2016
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT IS CURRENTLY CROSSING INTO WESTERN AL. OUT AHEAD OF THE
FRONT...A LINE OF SHOWERS WITH A FEW THUNDERSTORMS HAS DEVELOPED AND
CONTINUES TO TRACK EASTWARD.
CURRENTLY...THE HRRR IS THE ONLY HI-RES MODEL THAT HAS A DECENT
HANDLE ON THE CONVECTION. THE COVERAGE/STRENGTH OF THUNDERSTORMS HAS
DECREASED WITH SUBSEQUENT RUNS THIS MORNING INTO THE AFTERNOON. THIS
SEEMS REASONABLE AS THE LATEST MESOANALYSIS HAS THE HIGHEST
INSTABILITY ALONG THE GULF COAST INTO SOUTHERN AL.
NOT TOO CONFIDENT ON THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON
AND EVENING. THE MAIN MID LEVEL FORCING REMAINS WELL TO THE
NORTH...WHILE ALL OF THE INSTABILITY IS ACROSS THE SOUTH. THINK
STRONG STORMS CONTINUE POSSIBLE...WITH AN ISOLATED SEVERE STORM
POSSIBLE. THE PRIMARY MODE OF SEVERE WEATHER WILL BE DAMAGING WIND
GUSTS AND LARGE HAIL.
IF THE ACTIVITY DOWN SOUTH CONTINUES TO STRENGTHEN AND CREEP
NORTHWARD...THE BEST CHANCES OF STRONG/ISOLD SEVERE WOULD BE DOWN TO
THE SOUTH LATE THIS AFTERNOON/EARLY EVENING. STILL NOT RULING OUT A
FEW STRONG STORMS...WITH AN ISOLATED SEVERE STORM ALONG THE FRONTAL
BOUNDARY...BUT IT WILL BE A STRUGGLE TO MAINTAIN MOMENTUM WITH THE
LOSS OF HEATING.
WITH THE MID LEVEL LOW/SHORTWAVE SHUNTING TO THE NORTHEAST AND
WEAKENING...THE FRONTAL BOUNDARY WILL SLOW ITS SOUTHWARD PROGRESS
TONIGHT. THE FRONT IS EXPECTED TO STALL ACROSS SOUTH CENTRAL GA
SOMETIME AFTER MIDNIGHT.
THE OLD FRONTAL BOUNDARY WILL CONTINUE TO LINGER THROUGH TOMORROW
AND TOMORROW NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE
IN THE VICINITY OF THIS FEATURE THROUGH FRIDAY NIGHT. LESS COVERAGE
IS EXPECTED DURING THE OVERNIGHT HOURS WITH THE LOSS OF
HEATING/SURFACE INSTABILITY.
NLISTEMAA
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT AND SHOW LITTLE
CHANGE FROM THE PREVIOUS LONG TERM FORECAST TRENDS. MINIMAL CHANGES
WERE MADE TO THE EXTENDED FORECAST GRIDS WITH THIS CYCLE...PLEASE
SEE THE PREVIOUS LONG TERM FORECAST FORECAST DISCUSSION BELOW.
20
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 418 AM EDT THU MAR 24 2016/
WHILE SHORT TERM FROPA SLOWS AND SETTLES NEAR THE FAR SOUTHEAST
PORTION OF THE AREA FRIDAY NIGHT INTO SATURDAY...WE STAY IN SW
FLOW ALOFT AND ONLY A BRIEF PERIOD WITH QUIET CONDITIONS AS SFC
RIDGE RESULTS IN A RATHER WEAK HYBRID CAD WEDGE. STALLED
BOUNDARY/WEDGE FRONT PROGGED TO LIFT NORTHWARD AS A WARM FRONT
LATE SATURDAY INTO SUNDAY AS GULF MOISTURE OVERRUNNING AND
ISENTROPIC FORCING BRINGS WIDESPREAD SHOWER CHANCES AND TREND OF
THUNDER CHANCES NORTHWARD. MODELS NOW IN BETTER CONSENSUS WITH
FCST EVOLUTION OF DEVELOPING LOW TO TRACK ACROSS THE TN VALLEY
SUNDAY NIGHT THEN PUSH THE ASSOCIATED COLD FRONT SOUTHEASTWARD FOR
MONDAY. AS WITH THE LAST SEVERAL SYSTEMS...WILL NEED TO WATCH FOR
UPSTREAM GULF CONVECTION POTENTIALLY ROBBING US OF MOISTURE
TRANSPORT BUT FOR NOW LOOKS LIKE A GOOD BET FOR LIKELY POPS IN THE
SUNDAY TO SUNDAY NIGHT TIME FRAME. BEST CHANCE FOR THUNDER LOOKS
TO BE SUNDAY AFTERNOON GIVEN FCST CAPE...THOUGH BETTER SHEAR
ENVIRONMENT LOOKS TO BE WITH FROPA LATE SUNDAY NIGHT INTO MONDAY.
DIFFICULT TO SAY WHICH TIME WOULD BE MORE SUPPORTIVE OF STRONGER
CONVECTION AT THE MOMENT SO WILL KEEP MONITORING OF TRENDS.
OTHERWISE THIS SECOND SYSTEM IS FOLLOWED BY A STRONGER RIDGE SO NO
WORRIES OF A LINGERING BOUNDARY TO THE SOUTH FOR TUES/WED AND
SHOULD BE DRY AND PLEASANT. ACTIVE LONGWAVE PATTERN CONTINUES
THOUGH FOR END OF FCST PERIOD WITH MOISTURE ADVECTION AHEAD OF THE NEXT
FRONTAL SYSTEM STARTING TO INFLUENCE THE AREA WED NIGHT INTO
THURS...STARTED CHANCE POPS TREND ACCORDINGLY.
DESPITE THE ACTIVE PERIOD...TEMPS FOR THE MOST PART STAY SLIGHTLY
ABOVE NORMAL THROUGHOUT. SATURDAY IS WARMEST PERIOD WITH HIGHS IN
THE MID 70S ACROSS MAJORITY OF AREA...AND MONDAY NIGHT IS COOLEST
BEHIND AFOREMENTIONED FROPA WITH LOWS IN LOW TO MID 40S BUT STILL
NOT LOW ENOUGH TO RAISE FROST/FREEZE CONCERNS.
BAKER
&&
.AVIATION...
18Z UPDATE...
ACTIVE RADAR JUST TO THE WEST. THE LATE AFTERNOON AND EVENING
HOURS WILL BE DOMINATED BY THE LINES OF CONVECTION ASSOCIATED
WITH A FRONTAL PASSAGE. THE HI-RES MODELS HAVE BEEN CONSISTENT WITH
TIMING...WITH THE FIRST LINE COMING THROUGH IN THE EARLY EVENING
AND THE SECOND OVERNIGHT. HOWEVER...AM CONCERNED THAT THIS WILL
ACTUALLY OCCUR WITH THE CURRENT RADAR PRESENTATION. WINDS WILL
REMAIN ON THE WEST SIDE. ALSO...AFTER ANY PRECIP IFR CLOUDS ARE
LIKELY...BREAKING OUT BY MID MORNING TOMORROW.
//ATL CONFIDENCE...18Z UPDATE...
LOW TO MED CONFIDENCE ON CONVECTION.
MED CONFIDENCE REMAINING ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 58 74 49 76 / 90 30 10 10
ATLANTA 55 69 50 74 / 100 20 10 10
BLAIRSVILLE 50 66 42 70 / 100 20 10 10
CARTERSVILLE 51 68 42 73 / 100 20 10 5
COLUMBUS 59 73 53 77 / 100 30 30 20
GAINESVILLE 54 70 48 71 / 100 20 10 10
MACON 63 74 53 76 / 80 40 30 20
ROME 49 67 41 73 / 100 10 10 5
PEACHTREE CITY 56 70 45 75 / 100 20 20 10
VIDALIA 66 76 61 75 / 50 50 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NLISTEMAA
LONG TERM....20
AVIATION...NLISTEMAA
Hazardous weather outlook, Mar 24, 4:35 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU MAR 24 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 PM EDT THU MAR 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT FOR
MUCH OF THE AREA. SOME STORMS COULD BE STRONG TO SEVERE THIS EVENING
ACROSS PARTS OF CENTRAL GEORGIA.
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND A FEW THUNDERSTORMS HAVE
ALREADY DEVELOPED ACROSS NORTH AND PARTS OF CENTRAL GEORGIA. THESE
WILL CONTINUE INTO TONIGHT...ENDING FROM THE NORTHWEST AFTER
MIDNIGHT AS THE COLD FRONT MOVES ACROSS THE AREA.
A FEW STORMS ACROSS CENTRAL GEORGIA COULD BE SEVERE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE AREA OF CONCERN IS
ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO
LOUISVILLE...AND GENERALLY THROUGH 10 PM TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF CENTRAL
GEORGIA FRIDAY INTO SATURDAY.
ANOTHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SIGNIFICANT WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 24, 4:45 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT THU MAR 24 2016
GAZ102-242230-
STEWART GA-
545 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
630 PM EDT...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS OVER EUFAULA...MOVING
NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...OMAHA...SANFORD...PROVIDENCE CANYON STATE PARK...WESTVILLE AND
TROUTMAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8506 3209 8504 3213 8506 3218 8501
3220 8497 3221 8498 3222 8498 3196 8465
3192 8466 3192 8477
TIME...MOT...LOC 2145Z 220DEG 28KT 3192 8516
16Special weather statement, Mar 24, 5:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT THU MAR 24 2016
GAZ102-103-242245-
WEBSTER GA-STEWART GA-
604 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND EASTERN STEWART
COUNTIES UNTIL 645 PM EDT...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
LUMPKIN...MOVING NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...BROOKLYN...CHARLES...
CHURCH HILL...LOUVALE...WESTVILLE...KIMBROUGH...CENTERPOINT...LEVERETTS...
DUMAS AND CHAMBLISS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3192 8466 3219 8497 3221 8497 3222 8493
3223 8492 3223 8482 3222 8481 3223 8480
3223 8462 3219 8459 3219 8457 3218 8456
3217 8454 3213 8453 3213 8446 3210 8443
3193 8444 3192 8447
TIME...MOT...LOC 2203Z 225DEG 37KT 3192 8486
16Special weather statement, Mar 24, 5:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT THU MAR 24 2016
GAZ092-104-242315-
SUMTER GA-SCHLEY GA-
626 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER AND SOUTHEASTERN SCHLEY
COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAWSON...MOVING
NORTHEAST AT 50 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...PLAINS...LESLIE...ANDERSONVILLE...DE SOTO...DESOTO...COBB...
SUMTER...LAMAR...CROXTON CROSSROADS...NEW ERA...HUNTINGTON...LA CROSSE...
FRIENDSHIP...BUMPHEAD...METHVINS...MADDOX AND PENNINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3197 8444 3215 8442 3223 8420 3223 8414
3219 8413 3219 8409 3217 8403 3215 8403
3212 8401 3209 8398 3207 8399 3205 8398
3205 8397 3202 8395 3191 8392 3192 8434
3187 8434
TIME...MOT...LOC 2225Z 234DEG 42KT 3185 8446
16Special weather statement, Mar 24, 6:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT THU MAR 24 2016
GAZ033-034-044>046-054-055-057-250100-
NORTH FULTON-GWINNETT-SOUTH FULTON-DEKALB-ROCKDALE-FAYETTE-
CLAYTON-HENRY-
711 PM EDT THU MAR 24 2016
...STRONG GUSTY WINDS UP TO 40 MPH ARE POSSIBLE ACROSS THE
AREA...
SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE AREA COULD
PRODUCE STRONG GUSTY WINDS AHEAD OF AN APPROACHING COLD FRONT.
THESE WINDS SHOULD DIMINISH BY AROUND 9 PM THIS EVENING.
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT AND
UNSECURED OBJECTS IS POSSIBLE.
Special weather statement, Mar 24, 6:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT THU MAR 24 2016
GAZ105-106-250000-
CRISP GA-DOOLY GA-
717 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND DOOLY COUNTIES UNTIL
800 PM EDT...
AT 716 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF DESOTO...OR
9 MILES WEST OF CORDELE...MOVING EAST AT 40 MPH.
HAZARD...35 TO 45 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...UNADILLA...ARABI...BYROMVILLE...PINEHURST...LILLY...
TREMONT...GEORGIA VETERANS MEMORIAL ST PK...RICHWOOD...HATLEY...WENONA...
DRAYTON...TIPPETTVILLE...EAST CRISP...FORT EARLY...FLINT RIVER WMA AND
RAINES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR ORTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3186 8393 3188 8393 3193 8392 3202 8395
3205 8398 3209 8398 3212 8401 3215 8403
3218 8403 3229 8364 3229 8361 3225 8362
3224 8361 3181 8361 3180 8380
TIME...MOT...LOC 2316Z 249DEG 34KT 3192 8394
16Strong Wind, South Fulton
- When
- March 24, 6:30 PM EST to 8:00 PM EST
- Where
- South Fulton forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
A wind gust of 50 MPH was received from a mesonet site in the Fairburn area.
Strong Wind, Clayton
- When
- March 24, 6:30 PM EST to 8:00 PM EST
- Where
- Clayton forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
The ASOS at Atlanta Hartsfield-Jackson International Airport reported a wind gust of 49 knots.
High Wind, South Fulton
- When
- March 24, 6:35 PM EST to 8:00 PM EST
- Where
- South Fulton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
A report of power lines blown down at Virginia Avenue and Myrtle Street was received on social media.
High Wind, North Fulton
- When
- March 24, 7:05 PM EST to 8:00 PM EST
- Where
- North Fulton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
The Georgia Institute of Technology Police Department reported a large tree blown down on the campus of the university.
High Wind, De Kalb
- When
- March 24, 7:10 PM EST to 8:00 PM EST
- Where
- De Kalb forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
A report of a tree blown down on power lines on Braeburn Circle was received on social media.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Alabama, March 24, 2016$202,000 · EF0 · 28 events
- Damaging Wind in Florida, March 24, 2016$145,000 · 60 kt wind · 1 event
- Flooding and Hail in Florida, March 24 to 28, 2016$57,000 · 1 in hail · 20 events
- Tornadoes and Damaging Winds in Indiana, March 24, 2016$75,000 · EF0 · 13 events
- Tornado in Michigan, March 24, 2016$100,000 · EF0 · 1 event
- Flash Flood and Damaging Wind in Florida, March 24, 2016$60,000 · 3 events
- Tornado and Damaging Winds in Louisiana, March 24, 2016$12,000 · EF1 · 3 events
- Damaging Winds and Lightning Strike in Florida, March 24 to 25, 2016$29,000 · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 24, 201661 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 24 to 27, 20169 events
- Damaging Winds in Louisiana, March 24, 201652 kt wind · 8 events
- Damaging Winds and Lightning Strike in Texas, March 24, 2016$10,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620773, 620776, 620768, 620769, 620770.